Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 76, NWS Mobile, AL

May 25, 2025Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2025, 7:01 PM CDT for Clarke County, Alabama. It was in force for 26 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2025, 7:01 PM CDT (00:01 UTC)
Expired
May 25, 2025, 7:27 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clarke County, AL

The radar

The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:01 PM CDTTSTM WND DMG1 N Jackson, ALTrees down at intersection of College Ave and Mayton Dr. Time estimated from radar.
May 25, 7:01 PM CDTTSTM WND DMG1 Nnw Jackson, ALTrees down on Bolen Dr. Time estimated from radar.
May 25, 7:01 PM CDTTSTM WND DMG2 N Jackson, ALTrees and power lines down near intersection of High Acres Dr. and Shamrock Dr. Time estimated from radar.
May 25, 7:01 PM CDTTSTM WND DMG2 Nne Jackson, ALTrees down on Catherine Ave. Time estimated from radar.
May 25, 7:01 PM CDTTSTM WND DMG4 N Jackson, ALTrees down on West Point Dr. Time estimated from radar.
May 25, 7:20 PM CDTTSTM WND DMG3 Ssw Grove Hill, ALTrees blocking both lanes of northbound Hwy 43. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

370 
WUUS54 KMOB 260001
SVRMOB
ALC025-260045-
/O.NEW.KMOB.SV.W.0076.250526T0001Z-250526T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
701 PM CDT Sun May 25 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Clarke County in southwestern Alabama...

* Until 745 PM CDT.

* At 700 PM CDT, a severe thunderstorm was located over Jackson,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Grove Hill, Whatley, and Jackson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3170 8753 3170 8757 3156 8757 3142 8789
      3145 8792 3147 8792 3150 8791 3150 8792
      3153 8794 3154 8800 3157 8802 3158 8802
      3183 8763
TIME...MOT...LOC 0000Z 237DEG 19KT 3154 8788 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
452 
WWUS54 KMOB 260018
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
718 PM CDT Sun May 25 2025

ALC025-260045-
/O.CON.KMOB.SV.W.0076.000000T0000Z-250526T0045Z/
Clarke AL-
718 PM CDT Sun May 25 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN CLARKE COUNTY...

At 718 PM CDT, a severe thunderstorm was located 5 miles southwest 
of Whatley, or 7 miles south of Grove Hill, moving northeast at 25 
mph. Dime to nickel size hail has been reported with this storm so 
far.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Grove Hill and Whatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3148 8778 3164 8790 3183 8763 3170 8753
      3170 8757 3157 8757
TIME...MOT...LOC 0018Z 237DEG 24KT 3160 8777 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
305 
WWUS54 KMOB 260027
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
727 PM CDT Sun May 25 2025

ALC025-260037-
/O.CAN.KMOB.SV.W.0076.000000T0000Z-250526T0045Z/
Clarke AL-
727 PM CDT Sun May 25 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.

LAT...LON 3148 8778 3164 8790 3183 8763 3170 8753
      3170 8757 3157 8757
TIME...MOT...LOC 0023Z 237DEG 19KT 3163 8772 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:19 PM CDT, 42 minutes earlier.

Area forecast discussion, May 25, 6:19 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
619 PM CDT Sun May 25 2025

...New Aviation...

.DISCUSSION...
Issued at 405 PM CDT Sun May 25 2025

Tonight through Monday Night...

The main forecast challenge is determining the timing of showers and
thunderstorms as this is not a typical summer pattern, and we can
expect both nocturnal and diurnal convection. Numerous impulses and
perturbations will pass over our region in a mid/upper level
pattern that fluctuates from a southwesterly to at times nearly
zonal flow, and we will do our best to time these down. All of this
is occurring between a positively-tilted shortwave exiting the
Rockies to the Great Plains, and a persistent ridge over the Gulf.
In addition, another focus for convection will occur in the vicinity
of a low-level boundary approaching from the northwest this evening
that will settle across our area late tonight. Plenty of moisture
will remain available as precipitable waters values hold between 1.7
to 2.0 inches.

At this time we are expecting two rounds of scattered to numerous
convection, and both are likely to occur as thunderstorm complexes,
and should should weaken as they pass through our area. The first
wave, approaching from the northwest, is expected from late this
evening through the overnight hours. The second wave, approaching
from the west, is expected to occur Monday afternoon into the
evening hours. Isolated thunderstorms should continue anywhere
outside of these two systems.

The highest rainfall totals through the near term will occur
northwest of I-65 where widespread amounts from 0.5 to 1.5 inches of
rain is forecast. Locally higher amounts up to 3 inches are
possible. SPC has our inland areas in a Marginal Risk of severe
weather tonight and Memorial Day, and a few of the stronger bowing
segments may have gusty winds to 50 mph.

High temperatures Monday should range from 88 to 92 degrees, with
apparent temperatures (heat indices) in upper 90s to lower 100s. Low
temperatures tonight and Monday night should be between 69 to 76
degrees. A Low Risk of rip currents is forecast through the
remainder of the Memorial Day weekend. /22

Tuesday Through Saturday...

Unsettled weather and daily chances for showers and storms are in
the forecast all week.

A parade of shortwaves dive through the flow aloft and slide across
the Southeast and Deep South throughout the week. A potent shortwave
lifts across the Mid South through the southwesterly flow aloft on
Tuesday with some of the guidance hinting at another potent
shortwave pivoting across the region in the Wednesday afternoon and
evening timeframe. The pattern gets more complex beyond Thursday as
numerous subtle (some more potent) shortwaves swing around the base
of an upper trough and the zonal flow overhead. Deep onshore flow
persists throughout the week with PWATs approaching or exceeding 2
inches at times, so rainfall chances will be high given the parade
of shortwaves aloft. While we don't expect a wash out on any given
day next week, we do expect convection to follow our typical diurnal
pattern with the highest rain chances in the afternoon and early
evening hours. The day with the highest chance for showers and
storms would be Wednesday given the shortwave moving overhead. At
time point, there's not an overwhelming signal for severe weather at
any point throughout the week, however, we can't rule out gusty
downburst winds from water loading. Given that the pattern will be
active for several days in a row, minor/nuisance flooding may start
to become a concern for low-lying and urban areas (and typical
trouble spots) as we roll deeper into the week. All that additional
moisture funneling into the area also means that it'll be muggy
throughout the week, especially across the southern half of the area.

Beach Forecast - Rip current risk remains MODERATE on Tuesday and
Wednesday before falling back to a LOW risk later in the week. Our
rip current MOS probabilities indicate that the risk should remain
LOW through the weekend. 07/mb

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sun May 25 2025

Isolated convection over the area ends early this evening, then a
line of showers and storms advances into the northwestern portion
of the area near midnight. The line of showers and storms is
expected to weaken and eventually dissipate while continuing into
the area overnight. MVFR conditions and gusty winds will accompany
the stronger storms, and patchy late night fog is possible with
otherwise VFR conditions prevailing. Outside of the convection,
winds become light and variable this evening, then a south to
southwest flow at 5-10 knots develops on Monday. /29

&&

.MARINE...
Issued at 405 PM CDT Sun May 25 2025

No impacts to small craft are expected as a light to occasionally
moderate onshore flow will prevail through the end of the week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  90  73  89  72  87  69  87 /  10  30  30  40  30  70  30  50
Pensacola   75  87  76  86  76  87  73  86 /  10  20  10  20  20  60  30  40
Destin      76  88  77  87  77  87  76  87 /  10  20   0  20  20  50  30  40
Evergreen   69  93  69  90  68  89  68  88 /  40  50  40  40  30  80  40  60
Waynesboro  69  91  70  90  68  87  66  86 /  50  70  50  60  40  90  40  60
Camden      68  90  69  89  68  86  66  85 /  60  60  50  60  50  80  40  50
Crestview   69  92  69  91  70  90  68  90 /  20  40  20  30  20  70  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 25, 5:54 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Sun May 25 2025

ALZ052-252345-
Washington AL-
554 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON COUNTY
THROUGH 645 PM CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Tibbie, or 9 miles southeast of Chatom, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saint Stephens, Tibbie, Wagarville, and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3161 8808 3160 8808 3159 8806 3159 8803
      3157 8802 3157 8804 3156 8802 3153 8797
      3153 8795 3152 8793 3150 8792 3123 8811
      3130 8830 3165 8818
TIME...MOT...LOC 2254Z 203DEG 14KT 3134 8817

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, May 25, 6:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
637 PM CDT Sun May 25 2025

ALZ052-053-260015-
Clarke AL-Washington AL-
637 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 715 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wagarville, or 7 miles west of Jackson, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saint Stephens, Jackson, Wagarville, and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3135 8798 3146 8815 3177 8796 3162 8770
TIME...MOT...LOC 2337Z 214DEG 14KT 3147 8802

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:10 PM CDTSpecial Weather StatementMOBChoctaw50 min
May 25, 10:08 PM CDTSevere Thunderstorm WarningMOBChoctaw67 min
May 25, 11:14 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington24 min
May 25, 11:53 PM CDTSpecial Weather StatementMOBClarke, Washington, Wilcox67 min
May 26, 4:26 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke49 min
May 26, 4:41 PM CDTSevere Thunderstorm WarningMOBWilcox49 min
May 26, 4:43 PM CDTSevere Thunderstorm WarningMOBChoctaw37 min
May 26, 4:50 PM CDTTornado WarningMOBChoctaw, Washington18 min
May 26, 4:53 PM CDTTornado WarningMOBChoctaw15 min
May 26, 5:04 PM CDTSpecial Weather StatementMOBClarke41 min
May 26, 5:11 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
May 26, 5:14 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox46 min
May 26, 5:48 PM CDTSpecial Weather StatementMOBWilcox42 min
May 26, 5:53 PM CDTSpecial Weather StatementMOBWilcox52 min
May 26, 6:41 PM CDTSpecial Weather StatementMOBButler34 min
May 26, 6:48 PM CDTSpecial Weather StatementMOBButler, Crenshaw27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.